Colorado, 2007Winter Storm in Colorado, November 23, 2007
November 23, 2007 · NWS PUB · 1 event in 1 county or zone
S. produced up to 10 inches of snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system moving across the Southwest U.S. produced up to 10 inches of snow. Some of the higher snow totals include...6 inches near Fort Garland in Costilla County...and northwest of Buena Vista in Chaffee County...8 inches at Cuchara in Huerfano County and southwest of South Fork in Mineral County. Snow amounts exceeded Winter Storm criterion in the eastern San Juan Mountains...where 10 inches occurred at the Wolf Creek Ski Area in Mineral County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Nov 22, 3:31 PM MST, 9 hours 29 minutes earlier.
Area forecast discussion, Nov 22, 3:31 PM MST, 9 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MST THU NOV 22 2007
.SHORT TERM...
(TONIGHT AND FRIDAY)
...SIGNIFICANT SNOW EXPECTED OVER THE SOUTHWESTERN MOUNTAINS
FRIDAY...
UPPER LOW NOW BEGINNING TO TAKE SHAPE OVER NRN NV...WITH CLOUD
SHIELD NOW MOVING INTO THE 4 CORNERS REGION. ROLLER COASTER OF LAST
COUPLE DAYS HAS SWUNG BACK UP...AS TODAYS MODEL RUNS ARE
SIGNIFICANTLY STRONGER AND WETTER THAN MODEL FCSTS WERE YESTERDAY.
LOOKS LIKE NRN BRANCH OF THE SYSTEM WILL BE STRONG ENOUGH TO BRING A
BRIEF BUT HEAVY SHOT OF MOISTURE INTO THE REGION AFTER MIDNIGHT
TONIGHT AND DURING THE DAY ON FRI. H7 FLOW IS EXPECTED TO BE AROUND
40 KTS FROM THE SW...AND ENSEMBLES PLACE THE UPPER LOW INVOF THE 4
CORNERS BY 12Z. MODEL SNDGS OVER THE SAN JUANS SHOW DEEP SATURATED
CONDITIONS FOR FRI MORN. NAM QPF CONTINUES TO LOOK OVERDONE...BUT
EVEN CUTTING IT IN HALF YIELDS SIGNIFICANT QPF FOR THE SWRN MTNS.
EC...SREF...AND GFS ARE SIMILAR IN QPF AND SIGNIFICANTLY LESS THAN
THE NAM. LOCAL OROGRAPHIC SNOW MODEL LOOKS TO BE A GOOD COMPROMISE
AS IT PUTS OUT ABOUT HALF THE QPF OF THE NAM...BUT DOUBLE THE GLOBAL
MODEL OUTPUT. IT LOOKS LIKE THERE WILL BE MORE THAN SUFFICIENT
MOISTURE WITH THIS SYSTEM...AND COLD AIR IS DEFINITELY IN PLACE.
WHILE STORM TOTALS MAY BE BORDERLINE WARNING FOR MANY
SPOTS...CONSIDERING THIS IS A HOLIDAY TRAVEL DAY...FEEL IT IS
APPROPRIATE TO ERR ON THE SIDE OF CAUTION. WILL BE UPGRADING THE
CURRENT SNOW ADVISORY FOR THE HIGHER ELEVS OF THE SAN JUANS TO A
WARNING...WITH UP TO A FOOT OF SNOW EXPECTED OVER THE SWRN SLOPES
AND SRN HIGH PASSES OF THE ERN SAN JUANS. COULD POTENTIALLY SEE
GREATER AMTS IF CURRENT WET TREND CONTINUES. WILL ALSO ADD THE
SANGRES TO THE EXISTING ADVISORY...WITH UP TO 8 INCHES OF SNOW
EXPECTED OVR THE HYR ELEVS.
OVR THE PLAINS...AN EVEN TRICKIER FORECAST AS OROGRAPHICS WILL NOT
BE ALL THAT STRONG. HOWEVER...MODELS CONTINUE TO INDICATE GOOD
MOISTURE ADVECTION FROM THE SOUTH. MESOSCALE MODELS HINT AT SOME
BANDS OF SNOW SHOWERS MOVING IN FROM THE SOUTH DURING THE MORNING.
BEST WINDOW OF OPPORTUNITY LOOKS TO BE IN THE 15Z TO 21Z TIME
FRAME...WHEN ABOUT 1 TO 3 INCHES OF SNOW COULD FALL...AND HYR AMTS
OVER THE FOOTHILLS AND PALMER DVD. IT WILL BE ANOTHER COLD DAY WITH
TEMPERATURES STRUGGLING TO GET ABOVE FREEZING OVR THE PLAINS. A GOOD
DAY TO SAT INSIDE AND EAT LEFTOVERS. ROSE
.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)
...DRYING AND WARMING THROUGH THE WEEKEND...WEAK DISTURBANCE
MONDAY...POTENTIALLY STRONGER DISTURBANCE FOR MIDWEEK...
UPPER RIDGE BUILDS IN OVER COLORADO FRIDAY NIGHT...WITH SNOWFALL
DIMINISHING AND PULLING AWAY TO THE SOUTH AND EAST. MOSTLY CLEAR
SKIES AND WARMING TEMPERATURES FOR THE WEEKEND. TEMPERATURES
WILL STILL BE BELOW AVERAGE ON SATURDAY...BUT SHOULD BE BACK ABOVE
AVERAGE AGAIN ON SUNDAY...WITH MORE MIXING DOWNSLOPE WINDS.
A WEAK DISTURBANCE IS STILL PROGGED TO CROSS THE STATE ON MONDAY.
THIS FEATURE HAS BEEN FAIRLY CONSISTENT IN THE MODELS. HOWEVER...IT
IS PRETTY WEAK LOOKING AND WILL PROBABLY BE OF LITTLE CONSEQUENCE
OVERALL. COULD BRING SOME SNOW SHOWERS TO THE HIGH COUNTRY BUT
WILL PROBABLY HAVE LITTLE IMPACT ELSEWHERE SAVE FOR SOME CLOUDS.
TUESDAY...SHOULD BE A SEASONAL DAY UNDER WEAK SHORTWAVE RIDGING.
AFTER TUESDAY...GETS DIFFICULT TO NAIL ANYTHING DOWN. SOME SYSTEM
OF SOME STRENGTH WILL MOVE THROUGH...IMPACTING THE MOUNTAINS
TUESDAY NIGHT...AND THEN THE PLAINS WEDNESDAY. WE REALLY WONT
KNOW MUCH ABOUT THIS SYSTEM FOR SEVERAL DAYS YET. SO...FOR NOW...
WILL REFLECT A COOLING...MOISTENING TREND IN THE FORECAST...BUT
WILL NOT PROVIDE MUCH DETAIL. IT JUST DOESNT PAY AT THIS RANGE.
STAY TUNED. THE WEATHER PATTERN LOOKS MORE ACTIVE NOW THAN IT HAS
PREVIOUSLY THIS FALL. THE JETSTREAM LOOKS MORE ACTIVE FOR OUR
REGION...RESULTING IN MORE OPPORTUNITIES FOR STORMS...FRONTS AND
PRECIPITATION. MAYBE WELL FINALLY START TO SEE SOME WINTER-LIKE
WEATHER. LW
&&
.AVIATION...CURRENT VFR CONDITIONS WILL SLOWLY DETERIORATE OVERNIGHT
FROM THE SW TO NE...AS A STORM SYSTEM CURRENTLY OVR NV MOVES THROUGH
WRN CO. EXPECT CIGS AND VIS TO DROP EARLY FRI MORNING...IN THE
10-15Z TIME FRAME. COULD SEE SOME LIGHT SHSN OVER ALL THE TAF SITES
BY MORNING. LOCAL IFR CONDITIONS WILL BE POSSIBLE IN MODERATE TO
HEAVY SHSN THAT WILL MOVE IN BANDS ACROSS THE REGION FRI MORNING.
CONDITIONS SHOULD BEGIN TO IMPROVE FRI AFTERNOON. ROSE
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 2 AM TO 5 PM MST FRIDAY FOR COZ068.
SNOW ADVISORY FROM 2 AM TO 5 PM MST FRIDAY FOR COZ066-067-
073>075.
&&
44/50
Hazardous weather outlook, Nov 22, 3:51 PM MST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
351 PM MST THU NOV 22 2007
COZ058>089-093>099-232300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
351 PM MST THU NOV 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER STORM WILL MOVE INTO SOUTHWESTERN COLORADO TONIGHT.
MODERATE TO HEAVY SNOW WILL FALL OVER THE SOUTHWESTERN MOUNTAINS
AFTER MIDNIGHT...AND SEVERAL INCHES OF SNOW MAY ACCUMULATE BY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW WILL CONTINUE ON FRIDAY OVER MOST OF SOUTHEASTERN
COLORADO...SPREADING FROM SOUTH TO NORTH DURING THE MORNING HOURS.
STORM TOTALS OF 5 TO 10 INCHES WILL BE POSSIBLE OVER THE SAN JUANS
AND LA GARITA MOUNTAINS...AND A FOOT OR MORE MAY OCCUR OVER THE
HIGHER ELEVATIONS OF THE EASTERN SAN JUANS. 3 TO 9 INCHES OF SNOW
IS EXPECTED OVER THE CENTRAL MOUNTAINS AND SANGRE DE CRISTOS. OVER
THE EASTERN PLAINS AND HIGH VALLEYS...LESSER AMOUNTS ARE EXPECTED
BUT TOTAL ACCUMULATIONS OF 1 TO 5 INCHES ARE EXPECTED BY LATE FRIDAY.
SNOWFALL WILL TAPER OFF FRIDAY NIGHT.
UNSETTLED CONDITIONS ARE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK.
A WEAK SYSTEM MAY BRING SOME LIGHT SNOW TO THE MOUNTAINS ON MONDAY.
ANOTHER STRONGER SYSTEM MAY AFFECT THE AREA BY TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE TONIGHT AFTER MIDNIGHT THROUGH FRIDAY AFTERNOON.
Winter Storm, Eastern San Juan Mountains Above 10000 Ft
- When
- November 23, 1:00 AM MST to 10:00 AM MST
- Where
- Eastern San Juan Mountains Above 10000 Ft forecast zone
- Reported by
- Public
- Coordinates
- 37.484, -106.500 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Texas, November 23, 20071 death · 1 event
- Winter Weather in Texas, November 23, 20071 death · 1 event
- Winter Weather in Kansas, November 23 to 24, 20072 injured · 18 events
- Winter Weather in Oklahoma, November 23, 20073 injured · $5,000 · 9 events
- Winter Weather in Kansas, November 23 to 24, 200727 events
- Lake-Effect Snow in Ohio, November 23, 2007$25,000 · 1 event
- Winter Weather in Colorado, November 23, 20078 events
- Winter Weather in Utah, November 23, 20072 events
- High Wind in Alaska, November 23 to 24, 200759 kt wind · 2 events
- High Wind in California, November 23 to 24, 200753 kt wind · 2 events
- Coastal Flood in Puerto Rico, November 23, 20071 event
- Lake-Effect Snow in Michigan, November 23 to 24, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67249.